Problems from over use of antibiotics?

Stomach, intestinal and colon diseases

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
bigbuys
Guest
Posts: 1
Joined: Tue Jul 24, 2007 6:05 am

Problems from over use of antibiotics?

Postby bigbuys » Tue Jul 24, 2007 6:35 am

HI, I am a 40 year old male. About a year ago I had a hole in my throat. ( which they never told me what caused it) I was rushed to a hospital and they gave me every antibiotic ever made I think.. That was the treatment.. ( 4 days worth) Ever since I have had a lot of problems. I went back to a doctor and he said my problems where due to the antibiotics and gave me more antibiotics. Well the problems of gas, pain, a lot of bright red blood in stool, fatigue, having trouble with BM.. It seams if I have a glass of milk its worse. After all this and 15 thousand later I cant afford more useless tests please help me figure this out.

User avatar
Dr. Chan Lowe
Medical Doctor
Posts: 4069
Joined: Fri Dec 08, 2006 3:35 pm

Postby Dr. Chan Lowe » Sat Jul 28, 2007 3:30 pm

Hi Bigbuys,

Antibiotics can cause some problems with your digestive tract. Most commonly, they kill off the "good" bacteria in the intestines and allow the "bad" bacteria to get a foothold. A common infection that results is one with clostridium difficile. This can cause severe diarrhea, abdominal pain and blood in the stool.

Your symptoms also sound as if you may have gastritis or an ulcer. It may be worth being tested for H. Pylori (a bacteria that can cause these things).

One other thought would be that the throat problem and your current symptoms may be related but not due to the antibiotics. Crohn's disease can sometimes present like this, although your presentation would not be "classic" for Crohn's.

If you are not getting better you may need to see a GI specialist.

Follow up with your doctor is important.

Best wishes.
Advice and opinions given are based on the information provided and must not be considered an official medical recommendation. The limitations of the internet prevent an appropriate evaluation. Always consult your doctor if there is concern.


Return to “Gastroenterology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.